Hail, Carter
- When
- April 28, 9:25 AM CST
- Where
- Carter County, Ardmore
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.183, -97.133
Hail was observed a quarter mile north on Highway 77.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 28, 3:07 AM CST, 6 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 407 AM CDT FRI APR 28 2006 .DISCUSSION...LOOKS MUCH NEEDED RAINFALL IS ON THE WAY FOR MUCH OF THE FA OVER THE NEXT 24 HOURS. SCATTERED SHOWERS/TSTMS HAVE BEGUN TO DEVELOP THIS MORNING MAINLY OVER THE N AND WEST AS ISENT LIFT CONTINUES. LOOKS THE INITIAL BAND OF PRECIP SHOULD SHIFT EWD ACROSS THE AREA DURING THE DAY WITH THE FOCUS THEN SHIFTING BACK TO THE WEST FOR THIS AFTN/EVENING AS STG UPR SYS APCHS. CDFNT NOW MOVING THROUGH THE HIGH PLAINS IS EXPECTED TO EDGE INTO NWRN OK LATER THIS AFTN WITH SFC LOW DEVELOPING VCNTY OF CDS AS SWRN UPR LO MOVES THROUGH NM. DRYLINE WILL EXTEND FROM THE LOW SWD WITH WARM FRONT SEWD INTO CNTRL TX. GREATEST SEVERE POTENTIAL WILL BE IN SWRN PARTS OF THE FA VCNTY OF WARM FRONT AND DRYLINE WHERE BEST MOISTURE AND INSTAB WILL BE IN PLACE. EXPECT ONE OR MORE TSTM COMPLEXES TO MOVE EWD ACROSS THE FA OVERNIGHT WITH HEAVY RAINFALL LIKELY. WITH SPEED OF THE SYSTEM AND HIGH FLASH FLOOD GUIDANCE VALUES DO NOT HEAVY RAIN WILL BE A PROB IN MOST LOCATIONS. SWRN UPR SYSTEM PHASES WITH NRN BRANCH SYS WITH UPR LO DEVELOPING OVER KS SATURDAY. LULL IN THE PRECIP EXPECTED SAT WITH BEST FORCING SHIFTING N AND E OF THE AREA. UPR SYS THEN WALLOWS SLOWLY NEWD SUNDAY INTO MONDAY. WILL INCLUDE LO POPS FOR MAINLY NRN SECS SUNDAY WITH COLD UPR LOW IN THE VCNTY. WILL ADD SOME LOW POPS FOR MONDAY/MONDAY NIGHT WITH S/W MOVING THROUGH FROM THE NW AND SFC BNDRY PUSHING IN. PRECIP CHANCES INCREASE LATER IN TH WEEK WITH STRONGER UPR SYSTEM AND FRONT MOVING IN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 55 66 49 / 50 100 50 20 HOBART OK 73 53 71 48 / 60 100 20 10 WICHITA FALLS TX 76 56 74 50 / 50 100 20 10 GAGE OK 69 46 66 45 / 80 90 40 10 PONCA CITY OK 69 54 65 48 / 70 100 70 40 DURANT OK 72 62 72 52 / 50 100 80 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/02
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
915 AM CDT FRI APR 28 2006
OKZ004>048-050>052-TXZ083>090-281700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 AM CDT FRI APR 28 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN
AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
TIMING...
A FEW SEVERE STORMS COULD OCCUR THIS MORNING ACROSS NORTHERN
OKLAHOMA. HOWEVER...THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS
WILL BE FROM 3 PM THROUGH MIDNIGHT.
IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND 70 MPH WIND GUSTS. A TORNADO CANNOT BE RULED OUT LATER THIS
AFTERNOON...MAINLY ACROSS WESTERN NORTH TEXAS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHERN OKLAHOMA SHOULD BE READY FOR LIMITED SEVERE WEATHER
OPERATIONS THIS MORNING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD BE READY FOR OPERATIONS ACROSS THE ENTIRE AREA
LATER THIS AFTERNOON.
DISCUSSION...
SCATTERED ELEVATED THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS
MAINLY NORTHERN OKLAHOMA. A FEW OF THESE STORMS WILL PRODUCE SMALL
HAIL...AND ONE OR TWO STORMS COULD PRODUCE HAIL TO THE SIZE OF
QUARTERS.
AS AN UPPER LEVEL DISTURBANCE LOCATED OVER NORTHERN MEXICO THIS
MORNING MOVES TOWARD THE AREA LATER TODAY...MORE THUNDERSTORMS ARE
EXPECTED ACROSS WESTERN OKLAHOMA INTO WESTERN TEXAS. THESE STORMS
WILL DEVELOP ALONG A SOUTHWARD MOVING COLD FRONT AND A DRYLINE WHICH
WILL MOVE EAST OUT OF WEST TEXAS THIS AFTERNOON.
AS THE MORNING ACTIVITY ENDS...BREAKS IN THE CLOUD COVER WILL ALLOW
THE AIR MASS TO BECOME MORE UNSTABLE ACROSS WEST TEXAS INTO
WESTERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. THIS INSTABILITY
ALONG WITH INCREASING VERTICAL WIND SHEAR WILL SUPPORT AN INCREASING
POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THIS
ACTIVITY IS EXPECTED TO DEVELOP INTO A LARGE COMPLEX DURING THE
EVENING HOURS AND MOVE EAST ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS
OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH
OF TEXAS AND OKLAHOMA FROM LATE TODAY THROUGH TONIGHT. THERE IS A
POSSIBILITY OF LOCALLY HEAVY THUNDERSTORMS RESULTING IN EXCESSIVE
SHORT-DURATION RAINFALL RATES...AND LOCAL FLOODING...ESPECIALLY
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO CONTINUE TO MOVE
ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA AND NORTH TEXAS INTO
EASTERN OKLAHOMA SATURDAY MORNING. ISOLATED THUNDERSTORMS WILL
BE POSSIBLE INTO THE AFTERNOON HOURS SATURDAY.
A FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO SOUTHEAST OKLAHOMA
MONDAY. THUNDERSTORM CHANCES RETURN TO THE AREA AGAIN WEDNESDAY AND
THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
30/SMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 852 AM CDT FRI APR 28 2006 OKZ012-013-281415- NOBLE OK-GARFIELD OK- 852 AM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES. A CLUSTER OF THUNDERSTORMS... WAS LOCATED ACROSS SOUTHERN GARFIELD AND NOBLE COUNTIES AT 852 AM CDT...MOVING NORTHEAST AT 30 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL BRIEF HEAVY RAINFALL AND OCCASIONAL LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1012 AM CDT FRI APR 28 2006 OKZ008-012-013-281545- KAY OK-NOBLE OK-GARFIELD OK- 1012 AM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KAY AND NOBLE COUNTIES. SCATTERED STRONG THUNDERSTORMS WERE MOVING NORTHEAST ACROSS PARTS OF NORTH CENTRAL OKLAHOMA AT 1012 AM CDT. THE STORMS WERE MOVING NORTHEAST AROUND 30 MPH. THE STRONGER STORMS WERE LOCATED NEAR SOONER LAKE...RED ROCK AND ENID. SMALL HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
The Norman radar (KTLX), 129 km away, was scanning. The volume nearest the first event began at 15:24 UTC.
1 hail. Local standard time, as filed.
Hail was observed a quarter mile north on Highway 77.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501785.